• question-icon

    What causes sudden chest discomfort?

default
Posted on Mon, 31 Jul 2017 in Digestion and Bowels
Question: I am experiencing chest discomfort if I go without food for too long. I have had a ?stomach ulcer (but not diagnosed) thought to be caused by NSAIDs, some years ago. I avoid NSAIDS. This sensation makes it feel quite unpleasant to bend down.
KH 52 female
doctor
Answered by Dr. Prof. Kunal Saha 2 hours later
Brief Answer:
Likely to be due to gastritis or GERD

Detailed Answer:
Thanks for asking on HealthcareMagic.

I have gone carefully through your query and understand your concerns. Your problem seems to be due to gastritis or gastroesophageal reflux.

In order to relieve yourself, you need to do the following:
* Avoid spicy food. Take small but frequent meals. Avoid long gaps between meals.
* Avoid alcohol intake (if it a part of your habit).
* Take Prilosec (omeprazole) once daily before breakfast.
* Take plenty of green leafy vegetables as well as other sources of dietary fibers. Take fiber supplements like isabgol/psyllium husk or senna. I would insist you to increase your dietary fiber intake.
* Regular morning walk and exercise to keep the bowel movements proper.
* Take curd or yogurt on daily basis. It contains beneficial bacteria and should help.
* Stress reduction has a very important role to play. Yoga and meditation should help.

Hopefully that should help.

Let me know if I could help further.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Prof. Kunal Saha 1 hour later
Thank you.

Yes I have had a very stressful few days, I did wonder if that could make it worse. Very uncomfortable today, and feeling unusually tired despite sleeping fairly well.
Last night I did drink a couple of large glasses of wine..and now wondering if this is contributing.

I will take your advice to the letter.

Many thanks!
doctor
Answered by Dr. Prof. Kunal Saha 12 hours later
Brief Answer:
Alcohol and stress are important contributors

Detailed Answer:
Thanks for writing back. Alcohol and stress are important triggers for hyperacidity and gastritis. You therefore need to reduce both of them.

Feel free to write back.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Prof. Kunal Saha

General & Family Physician

Practicing since :1954

Answered : 4438 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Stomach ulcer

doctor1 MD

Dear Sir, I m a 24 year old girl and I have been suffering fro frequent stomachitis. It has happened to me thrice in last one year. I also had...

doctor1 MD

Is there a reason I vomit on a morning the week leading up to my period? My mum and sister both suffer from chronic stomach ulcers (diagnosed in...

doctor1 MD

I was on a master cleanse for about 14 days. I ended the cleanse but, did not do the ease off that I was suppose to...I just started eating. Since...

doctor1 MD

I have stomach ulcer for about 15 year. If I don t consump medicine like Omeprazole or other medicine to control my acidity, it is not possible to...

doctor1 MD

A co-worker was fine one minute..then suddenly said she didn't feel well. Moments later, she passed out for a minute or two. We shook her awake and...

doctor1 MD

I am a 72 yr old female. For the past week, I have been suffering on and off with upper posterior thigh muscle spasms, together with a knife-like...

doctor1 MD

I am 78 years old and in reasonably good condition for that age. I have been taking prilasec anti-acid 30 mg a day for years --lately even with...

Get personalised answers from verified doctor in minutes across 80+ specialties

191 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Prof. Kunal Saha
  • Q - Suggest treatment for severe loose motion

  • Q - Is there any cure for degenerative mucoid cyst associated with...

  • Q - Suggest treatment for chronic severe diarrhea and stomach pain

  • Q - Does Klonopin of a different brand cause any adverse reactions?

  • Q - What causes unusual sweating?

  • Q - Suggest treatment for joints pain in a person with IBS

  • Q - What are the side effects of Superglue injection?

  • Q - Suggest remedy for excessive dryness in mouth

  • Q - Is restarting of Casodex advisable after stopping it?

  • Q - Suggest treatment for severe constipation

backtotop2